MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR VITAWAVE FINGER CUFF ADULT; SYSTEM, MEASUREMENT, BLOOD PRESSURE, NON INVASIVE

EDWARDS LIFESCIENCES DR VITAWAVE FINGER CUFF ADULT; SYSTEM, MEASUREMENT, BLOOD PRESSURE, NON INVASIVE
Model Number VWCA
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.In addition, the lot number was not provided thus a device history record was not reviewed.No corrective actions will be taken at this time.Per the instructions for use it states, do not apply finger cuff or cuffs on a hand or a finger when a second blood pressure measurement device is actively monitoring on the same arm or hand or finger.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that a vw cuff had inaccurate readings during an orthopedic hip procedure.Upon monitoring, values showed wide disparity between vw cuff and brachial cuff values.In the or, the vw cuff readings were in the 60s for systolic while brachial cuff was in the 100s.The pressure reading for the vw cuff remained low during the entire case.During post case, the patient was followed to the pacu.After extubation, the finger cuff pressure values went up.When patient was awake in pacu, a large acumen cuff was put on the patient to test the pressure values.The finger cuff readings matched the brachial cuff values that were being seen during the case.It was noted that the patient has large fingers and that diodes sat low on the finger.Rep reported that it was likely that the vw finger cuff was placed on the same arm as the brachial cuff.Vw cuff was used with a hemosphere vita monitor with serial number (b)(6).Case lasted 3 to 4 hours and occurred on (b)(6) 2024 at 0800.No patient injuries reported.
 
Additional Manufacturer Narrative
Lot number was previously unknown, but later identified as 65519028 after follow up with representative.A device history record review was completed and documented that device met all specifications upon distribution.

Brand Name
VITAWAVE FINGER CUFF ADULT
Common Device Name
SYSTEM, MEASUREMENT, BLOOD PRESSURE, NON INVASIVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key18960189
Report Number2015691-2024-02219
Device Sequence Number7051229
Product Code DXN
UDI-Device Identifier00690103218893
UDI-Public(01)00690103218893(17)260107(11)240108(10)65519028
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230919
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/07/2026
Device Model NumberVWCA
Device Lot Number65519028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale